Alert archive / Georgia / Tornado Warnings in 2018

Tornado Warning 22, NWS Jacksonville, FL

December 3, 2018Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at Dec 3, 2018, 6:16 AM EST for Camden County, Glynn County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 3, 2018, 6:16 AM EST (11:16 UTC)
Expired
Dec 3, 2018, 6:45 AM EST
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 11.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1832 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1832 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
697 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
2.6
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

996 
WFUS52 KJAX 031116
TORJAX
GAC039-127-031145-
/O.NEW.KJAX.TO.W.0022.181203T1116Z-181203T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
616 AM EST MON DEC 3 2018

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northeastern Camden County in southeastern Georgia...
  Southern Glynn County in southeastern Georgia...

* Until 645 AM EST.
    
* At 615 AM EST, a severe thunderstorm capable of producing a tornado
  was located over Waverly, or 7 miles north of Woodbine, moving east
  at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Brunswick, Jekyll Island and Sea Island around 645 AM EST.

Other locations impacted by this tornadic thunderstorm include Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.


&&

LAT...LON 3110 8137 3100 8139 3100 8176 3111 8177
      3124 8136 3113 8133
TIME...MOT...LOC 1115Z 257DEG 28KT 3106 8170 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHASHY
3 follow-up statements
702 
WWUS52 KJAX 031124
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
624 AM EST MON DEC 3 2018

GAC039-127-031145-
/O.CON.KJAX.TO.W.0022.000000T0000Z-181203T1145Z/
Camden GA-Glynn GA-
624 AM EST MON DEC 3 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EST FOR
NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
    
At 624 AM EST, a severe thunderstorm capable of producing a tornado
was located near Waverly, or 8 miles northeast of Woodbine, moving
east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Brunswick and Jekyll Island around 645 AM EST.

Other locations impacted by this tornadic thunderstorm include Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3110 8137 3100 8139 3101 8166 3104 8170
      3110 8170 3124 8136 3113 8133
TIME...MOT...LOC 1124Z 259DEG 27KT 3107 8165 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHASHY
142 
WWUS52 KJAX 031134
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
634 AM EST MON DEC 3 2018

GAC039-127-031145-
/O.CON.KJAX.TO.W.0022.000000T0000Z-181203T1145Z/
Camden GA-Glynn GA-
634 AM EST MON DEC 3 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM EST FOR
NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
    
At 633 AM EST, a severe thunderstorm capable of producing a tornado
was located just southwest of Brunswick, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Brunswick, St. Simons Island, Dock Junction, Jekyll Island, 
  Country Club Estates and Sea Island around 645 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3110 8137 3102 8139 3103 8161 3104 8166
      3111 8166 3124 8136 3113 8133
TIME...MOT...LOC 1133Z 247DEG 31KT 3110 8156 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHASHY
092 
WWUS52 KJAX 031146
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
646 AM EST MON DEC 3 2018

GAC039-127-031156-
/O.EXP.KJAX.TO.W.0022.000000T0000Z-181203T1145Z/
Camden GA-Glynn GA-
646 AM EST MON DEC 3 2018

...THE TORNADO WARNING FOR NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN
COUNTIES HAS EXPIRED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

LAT...LON 3110 8137 3102 8139 3103 8161 3104 8166
      3111 8166 3124 8136 3113 8133
TIME...MOT...LOC 1146Z 257DEG 28KT 3112 8147 

$$

SHASHY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 3, 4:28 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 3, 4:28 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
428 AM EST Mon Dec 3 2018

.NEAR TERM (Today through Tuesday morning)...

The frontal boundary to the north will begin to push its way
towards the southwest today, reaching central Florida by early
Tuesday morning. Training storm cells will move through from west
to east just ahead of the cold front, depositing significant
amounts of rain onto southern Georgia and northern Florida, with
hourly precipitation values as high as 1.5" and possible isolated
rainfall totals of as high as 2.4". These thunderstorms have the
potential to become severe with a chance for tornado production
and strong wind gusts, in addition to the potential for torrential
rain. Range of high temperatures for the day will differ
significantly between the northern and southern portions of the
region as a result of the frontal passage, with values being in
the 60s in the northernmost portion and reaching as high as the
80s in the south. Overnight low temperatures will show a similar
degree of variance, with values as high as 60 and as low as the
mid 40s.

.SHORT TERM...Tue and Wed...

Colder and mostly dry except for a low chance of light early
morning showers across our southern FL zones Tue morning trailing
the frontal passage. Clouds will press south through Tuesday with
skies becoming mostly clear Tuesday night as surface high pressure
builds across the ARKLATEX region, funneling cool and dry NNW
drainage flow across the local area. Winds expected to remain
elevated in the 5-10 mph Tue night to prevent significant frost
formation as low temperatures fall into the mid/upper 30s inland
to low 40s toward the coast. Wed temperatures will range in the
50s across most locations under breezy NW flow and mostly sunny
skies. Wed night will be the coolest night as the surface ridge
builds north of the local area across GA/SC. Lighter winds and
cool NNE drainage flow will bring a light freeze to inland SE GA
and parts of the northern Suwannee River Valley, with some frost
formation expected although high clouds will be increasing through
the night from the west preventing ideal radiational cooling
conditions for frost formation. Closer toward the Atlantic coast,
low temperatures will fall into the low/mid 40s as light onshore
flow begins to develop overnight.

.LONG TERM...Thu through Sun...

Thu-Fri... Dry conditions with below normal temperatures as
surface high pressure remains north of the region and an inverted
trough begins to form offshore of the local Atlantic coast.
Temperatures will moderate into the 60s for max values by Friday
as onshore flow develops, with further warming into Friday night
as the coastal trough morphs into a lifting warm front across the
area ahead of the next approaching frontal system.

Sat-Sun...Dynamic El Nino pattern brings the next frontal system
to the local area next weekend. The warm front is expected to
meander over southern GA Sat, as the surface low tracks east along
the Gulf Coast region, crossing the local forecast area Saturday
night. There remains good agreement between the GFS20 and ECMWF
forecast model solutions with this system, and have trended upward
with rain chances Sat night, with locally heavy rainfall the main
convective concern at this time, especially across SE GA due to
recent heavy rainfall and elevated river levels. The best chance
of thunderstorms will be across NE FL late Sat through early Sun
on the southern side of the surface low within the warm sector,
with high shear and a strong low level jet per the GFS20
supporting the potential for a few strong, rotating cells despite
meager instability. The trailing surface cold front and associated
rainfall will press south across NE FL through Sun morning, with
overall less rainfall potential by Sun afternoon as forecast model
solutions begin to diverge. The ECMWF tracks the surface low up
the US Atlantic coast as a strong Nor'easter with dry and cool
conditions across the local area early next week, while the GFS20
deepens a low offshore of the FL Atlantic coast, bringing local
Nor'easter conditions to the local area, with wet, windy and cool
weather. Consensus forecast advertised cooler conditions for the
start of next week with a low chance of coastal showers.

&&

.AVIATION...
Strong thunderstorms moving through the region today from west to
east, with reduced ceilings and visibilities ahead of the frontal
passage pushing in from the north. Ceilings expected to reach IFR
levels with reduced visibilities and strong gusts associated with
storms. Sky Con will gradually clear later tonight and tomorrow
morning with the drier air and high pressure.

&&

.MARINE...

Strong to severe thunderstorms will be possible today as a cold
front slowly moves southeast across area waters. The front will
have moved south of the waters overnight, with high pressure
building out to the west early Tuesday morning. The high will
continue to build into the area throughout the week and then move
off Friday as a low pressure system encroaches into the region
over the course of the weekend.

Rip Currents: Low risk through Tuesday.

.HYDROLOGY...

River flood warning in effect for the Altamaha River at Baxley and
along the Alapaha River at Statenville. Expect continued rises along
other basins across SE GA and the Suwannee River Valley, with flood
warning potential along the Satilla, St. Marys, Suwannee and
Withlacoochee.

.CLIMATE...

Unseasonably moist conditions continue across the region.

Record High Dewpoints for December 3rd... JAX 70F on 12-03-1968 and
GNV 71F on 12-03-1991

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  47  61  36 /  70  30   0   0
SSI  70  51  63  41 /  70  50   0   0
JAX  76  52  66  40 /  70  50   0   0
SGJ  78  57  67  45 /  70  50  10   0
GNV  78  56  69  41 /  80  60  10   0
OCF  80  59  71  42 /  70  60  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch through this evening for Appling-Atkinson-Bacon-
     Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

AM...None.
&&

Corless/Enyedi/Peterson

In the hours before

Special weather statement, Dec 3, 4:10 AM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 AM EST MON DEC 3 2018

GAZ150-162-163-031000-
Ware GA-Clinch GA-Echols GA-
410 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ECHOLS...WEST
CENTRAL WARE AND CENTRAL CLINCH COUNTIES UNTIL 500 AM EST...

* At 410 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles south of Du Pont, or 14
  miles south of Homerville, moving east at 30 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Homerville and Argyle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3110 8269 3090 8242 3083 8242 3075 8284
      3084 8292
TIME...MOT...LOC 0910Z 264DEG 23KT 3083 8281

PETERSON
Special weather statement, Dec 3, 5:29 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 AM EST MON DEC 3 2018

GAZ150-163-164-031100-
Ware GA-Clinch GA-Charlton GA-
529 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE...EAST CENTRAL
CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 600 AM EST...

* At 529 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles west of Stephen Foster State
  Park, moving east at 40 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Stephen Foster State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3073 8254 3089 8251 3092 8214 3072 8211
TIME...MOT...LOC 1029Z 263DEG 35KT 3081 8248

PETERSON
Special weather statement, Dec 3, 5:39 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
539 AM EST MON DEC 3 2018

FLZ021-022-035-031115-
Columbia FL-Suwannee FL-Gilchrist FL-
539 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GILCHRIST...
SOUTHWESTERN COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 615 AM
EST...

* At 539 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Obrien, or 11 miles southeast
  of Mayo, moving east at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ichetucknee Spring, Columbia, Fort White, Obrien, Branford and
  Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3015 8266 2988 8262 2987 8288 2989 8288
      2988 8289 2990 8290 2989 8292 2990 8291
      2992 8293 2993 8292 2996 8293 2996 8295
      2999 8296 3001 8298 3001 8300 3003 8301
      3005 8304
TIME...MOT...LOC 1039Z 261DEG 28KT 2997 8302

PETERSON
Special weather statement, Dec 3, 5:43 AM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
543 AM EST MON DEC 3 2018

GAZ152-153-164>166-031115-
Inland Glynn GA-Inland Camden GA-Brantley GA-Charlton GA-
Coastal Camden GA-
543 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...WEST
CENTRAL GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 615 AM EST...

* At 543 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles east of Race Pond, or 12
  miles north of Folkston, moving east at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Woodbine, Waverly, Winokur and Tarboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3092 8207 3110 8211 3120 8165 3093 8160
TIME...MOT...LOC 1043Z 261DEG 28KT 3102 8201

PETERSON
Special weather statement, Dec 3, 6:04 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
604 AM EST MON DEC 3 2018

FLZ024-GAZ150-164-165-031130-
Inland Nassau FL-Ware GA-Inland Camden GA-Charlton GA-
604 AM EST MON DEC 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN...SOUTHEASTERN WARE AND NORTHERN CHARLTON
COUNTIES UNTIL 630 AM EST...

* At 604 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Homeland, or 8 miles northwest
  of Folkston, moving east at 30 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Folkston, Woodbine, Stephen Foster State Park, Homeland, Kings
  Ferry and Colesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3072 8235 3096 8234 3098 8171 3078 8169
TIME...MOT...LOC 1104Z 256DEG 26KT 3089 8213

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 7:47 PM ESTAreal Flood WarningJAXCharlton, Clinch, Echols, Ware6 hr
Dec 2, 8:14 PM ESTSpecial Weather StatementJAXBrantley31 min
Dec 2, 9:05 PM ESTAreal Flood AdvisoryJAXBrantley, Glynn, Pierce, Wayne115 min
Dec 2, 9:05 PM ESTRiver Flood WarningJAXEchols18 days
Dec 3, 1:47 AM ESTAreal Flood WarningJAXAtkinson, Bacon, Brantley, Clinch, Echols, Pierce and 1 more118 min
Dec 3, 3:11 AM ESTTornado WarningJAXClinch, Echols34 min
Dec 3, 3:47 AM ESTSevere Thunderstorm WarningJAXClinch, Echols28 min
Dec 3, 4:10 AM ESTSpecial Weather StatementJAXClinch50 min
Dec 3, 5:29 AM ESTSpecial Weather StatementJAXCharlton31 min
Dec 3, 5:43 AM ESTSpecial Weather StatementJAXBrantley32 min
Dec 3, 5:57 AM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Glynn33 min
Dec 3, 6:04 AM ESTSpecial Weather StatementJAXCharlton26 min
Dec 3, 6:29 AM ESTSevere Thunderstorm WarningJAXCamden, Charlton, Glynn46 min
Dec 3, 6:45 AM ESTSevere Thunderstorm WarningJAXGlynn15 min
Dec 3, 7:13 AM ESTTornado WarningJAXCamden, Glynn22 min
Dec 3, 11:22 AM ESTRiver Flood WarningJAXBrantley47 days

Nearby

Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.